MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/BURRHOLE RESERVOIR; HYDROCEPHALUS VALVES

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/BURRHOLE RESERVOIR; HYDROCEPHALUS VALVES
Model Number FX468T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: optical inspection: first step of our investigation is the optical inspection.The optical examination showed bloody deposits on the catheter, see picture 2.At the microscopic investigation does not show any abnormalities on the distal end that catheter.Permeability test: an adjustment test is not necessary.Adjustment test: an adjustment test is not necessary.Braking force and brake function test: a braking force and brake function test is not necessary.Result: in the first step of our examination we performed an optical test of the catheter.No visual abnormalities could be found in the optical control except was blood on the catheter.In the course of our investigation, we have tried to investigate why the mandrin has not dissolved from the catheter.As seen in picture 3 to 7, we could solve the mandrin without any difficulties.On the membrane, strong deposits of blood could be detected at the distal end.Unfortunately, it is not possible to deduce, why there have been difficulties during the operation.However we can confirm that the manufacturing of the shuntsystem and the in-process controls guarantees the integrity of the product.All products are 100% performance tested and visually inspected during assembling, packaging and before final packaging.The valve was sterilized by miethke and released for shipment and documented as well.Based on our investigation results we could not detect any failure with this shunt system at the time of delivery.
 
Event or Problem Description
It was reported that there was an issue with progav 2.0 sys ped.W/burrhole reservoir (#fx468t).According to the complainant, during the insertion of vp shunt procedure, the distal end of the ventricular catheter included with the set was stuck to the stylet.The surgeon implanted the catheter into the ventricle, but, when he attempted to remove the stylet, it would not come out.The surgeon removed the catheter, with the stylet in side.With the catheter removed from the patient, the doctor tugged on the stylet, and it crimped the catheter.The surgeon selected to use another ventricular catheter than the one that was provided with the set.There was an surgical delay of 5-10 minutes.The catheter was returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
PROGAV 2.0 SYS PED.W/BURRHOLE RESERVOIR
Common Device Name
HYDROCEPHALUS VALVES
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12953512
Report Number3004721439-2021-00791
Device Sequence Number14631503
Product Code JXG
UDI-Device Identifier04041906138134
UDI-Public4041906138134
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFX468T
Device Catalogue NumberFX468T
Device Lot Number20029389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2017
Initial Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown